JournalsjemsVol. 10, No. 2pp. 399–413

Invariance of tautological equations I: conjectures and applications

  • Y.-P. Lee

    University of Utah, Salt Lake City, United States
Invariance of tautological equations I: conjectures and applications cover
Download PDF

Abstract

The main goal of this paper is to introduce a set of conjectures on the relations in the tautological rings. In particular, this framework gives an efficient algorithm to calculate all tautological equations using only finite dimensional linear algebra. Other applications include the proofs of \emph{Witten's conjecture} on the relations between higher spin curves and Gelfand--Dickey hierarchy and \emph{Virasoro conjecture} for target manifolds with conformal semisimple quantum cohomology, both for genus up to two.

Cite this article

Y.-P. Lee, Invariance of tautological equations I: conjectures and applications. J. Eur. Math. Soc. 10 (2008), no. 2, pp. 399–413

DOI 10.4171/JEMS/115